International Journal of Mathematics and Mathematical Sciences
Volume 2004 (2004), Issue 47, Pages 2525-2535
An application of the method of matched asymptotic expansions for low Reynolds number flow past a cylinder of arbitrary cross section
Department of Applied Mathematics, Faculty of Mathematics and Computer Science, Babeş-Bolyai University, 1 M. Kogălniceanu Street, Cluj-Napoca 3400, Romania
Received 11 September 2003
Copyright © 2004 Mirela Kohr. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
We study the low Reynolds number flow of an incompressible
Newtonian fluid of infinite expanse past a cylinder of arbitrary
cross section by using the method of matched asymptotic
expansions. The analysis that will be made in this paper is
equivalent to that developed by Power (1990) in
order to solve the resulting inner (or Stokes) problems with the
completed double-layer boundary integral equation method
(CDLBIEM) due to Power and Miranda (1987). We will
solve these problems by the boundary integral method developed by
Hsiao and Kress (1985).